MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Physician employed the use of a trailblazer support catheter during treatment of a severely calcified lesion in the mid common iliac artery.Vessel described as being moderately tortuous.Lesion exhibited 70% stenosis.Ifu was followed.Vessel was not pre-dilated.It was reported that the trailblazer catheter tip (10cm) broke off of a non-medtronic 260cm guidewire.Tip was recovered with a non-medtronic snare device.All segments were retrieved, none stuck on guidewire.A new trailblazer catheter was opened to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the trailblazer support catheter was returned in 2 two segments in 2 separate bags.No ancillary devices, cine images or procedure notes were returned for evaluation.The proximal segment was measured from the distal end to the strain relief was approximately 126cm long.Only one radiopaque marker was observed.The yellow strain relief indicates that the device is 0.035in x 135cm trailblazer support catheter.The distal segment was inspected and measured to be approximately 9cm in length.No damage was noted to the distal tip.A kink was observed on the distal segment of the catheter.The distal segment showed traces of blood within the lumen.Two radiopaque markers were observed on the distal segment of the catheter.When the entire length of the catheter ws measured, it was observed that the catheter separated approximately 10cmm proximal to the distal tip.The total length of both segments was approximately 135cm and according to the product labelling the working length is 135cm.Visual inspection under magnification revealed the separation of the catheter may have resulted from torsion and tension stretching of the catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7124803
Report Number2183870-2017-00590
Device Sequence Number19129210
Product Code DQY
UDI-Device Identifier00821684073957
UDI-Public00821684073957
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Catalogue NumberSC-035-135
Device Lot NumberA498519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR